Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 15, 2021Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Jul 15, 2021, 4:46 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 4:46 PM CDT (21:46 UTC)
Expired
Jul 15, 2021, 5:15 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 86 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS84 KSHV 152146
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
446 PM CDT Thu Jul 15 2021
 
LAZ019-020-022-152215-
Winn LA-La Salle LA-Grant LA-
446 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...LA SALLE AND
SOUTHEASTERN WINN PARISHES UNTIL 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Ball, or 21 miles north of Pineville, moving north at
25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jena, Olla, Midway, Urania, Pollock, Dry Prong, Tullos, Georgetown,
Nebo, Rogers, Catahoula Lake, Rochelle, Zenoria, Fishville and
Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9211 3154 9262 3194 9258 3191 9209
TIME...MOT...LOC 2145Z 187DEG 20KT 3164 9240 

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:08 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 15, 3:08 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
308 PM CDT Thu Jul 15 2021

.SHORT TERM.../Tonight through Friday Night/

The latest mid-level analysis indicates a ridge centered across the
Southeast that extends into the central Gulf of Mexico. Meanwhile,
another ridge is centered over the Desert Southwest and broad 500mb
trough is centered over the northern Plains and Upper Midwest. Some
weak mid-level vort energy is developing across southwestern
Louisiana with a southwesterly flow in place locally across the
ArkLaTex. At the surface, high pressure is located over the western
Gulf and Florida Peninsula with a weak surface low across the
central Plains. Locally, a southerly low-level flow is in place.

Into the evening, the ridging pattern to the southeast will hold
steady with a southerly low-flow remaining in place. Surface-based
CAPE values will increase to 3000-3500 J/kg, PWAT will increase
to 1.9-2.0" with <10kts of shear. The aforementioned weak mid-
level vort max will slide northeastward, accompanied by a
seabreeze front that will help trigger scattered showers and
thunderstorms in this moist unstable environment by late this
afternoon. Overall, more coverage of thunderstorms is expected
today with more efficient localized heavy rainfall. An isolated
wind gust wind storms cannot be ruled out completely into the
evening.

With the loss of daytime heating tonight, showers and
thunderstorms will quickly diminish and skies will mostly clear.
Some cloud coverage will be increasing from the west as a mid-
level trough axis begins to approach from the northwest.

The mid-level trough across the central Plains will slide into the
Missouri Valley by Saturday morning. As the axis of this feature
slides eastward it will allow for the focus of afternoon diurnally
driven thunderstorms to spread further northward across our area on
Friday. Given forcing from the trough to the northwest and the
seabreeze front from the south, late afternoon and evening showers
and thunderstorms are again anticipated. Instability will be
moderate on Friday in the 2000-2500 J/kg range with PWATs nearing
2.00" across much of the area. This again will contribute to
localized heavy downpours across the area.

For temperatures, lows tonight and Friday night are closest to the
National Blend of Models (NBM) which is a reasonable blend of the
GFS/NAM solutions in the mid 70s across most of the area. With a few
more clouds anticipated, highs will be a few degrees cooler than
today on Friday, in the lower 90s across the area. /04-Woodrum/

.LONG TERM.../Saturday through Wednesday/

A shortwave trough will continue to slide SE through the region
Saturday, with ample low level moisture persisting courtesy of the
SSWrly low level flow off the Wrn Gulf. Diurnal heating will
contribute to the development of sct convection across the Ern
2/3rds of the area especially for the afternoon, with this
convection likely to remain mesoscale driven given the very weak
shear expected to be in place. Not quite sold on the likely pops
though the NBM is advertising for SW AR/portions of N LA especially
since the NAM/WRF/GFS all have little if any QPF over these areas
during the afternoon, and thus have toned down pops to mid and high
chance before some reduction in the convective coverage is expected
during the evening with the loss of daytime heating. This trough
axis is expected to drift SSE into S and SE LA/Cntrl and Srn MS
Saturday night, although weaknesses in the trough itself may yield
isolated/sct convection redevelopment overnight across mainly
portions of SW AR/Nrn LA. However, convection coverage should begin
to ramp up especially with daytime heating Sunday as a second
shortwave trough moves into the region late in the day, driven by
the expanding Desert SW ridge as it amplifies N from the Four
Corners Region into the Nrn Plains.

While this trough may help to reinforce a weak sfc front/trough into
Cntrl AR by afternoon, the weakness aloft atop a moist and
moderately unstable air mass in place should yield an expansive area
of convection before gradually diminishing during the evening. The
aforementioned front/trough may be convectively reinforced S into E
TX/Srn AR/N LA by Monday, and should help focus a prolonged period
of convection over the region through at least midweek especially as
additional troughing aloft digs S into the Srn Plains/Lower MS
Valley Tuesday, eventually cutting off from the main flow over N TX
Tuesday night. Have maintained high chance/likely pops through
midweek, cutting pops down lower than the categorical NBM, given the
weak overall shear regime expected to remain in place, with the
convection remaining mesoscale driven. Some consensus remains in the
medium range progs with the developing upper low retrograding W into
W TX Wednesday, while maintaining a W to E shear axis bisecting the
region through at least Thursday. Diurnal heating will again help
enhance sct convection through week's end in VC of this shear axis,
before the upper level pattern tends to favor a drier and hotter
pattern by the end of the next work week as ridging aloft begins to
rebuild farther W of the region. However, isolated convection still
can't be ruled out by late week in the developing weak NNW flow
aloft. The considerable cloud cover and resultant convection
coverage will result in slightly below normal temps through much of
the long term period, with the coolest temps (in the 80s) expected
Tuesday where more numerous convection develops.

&&

.PREV DISCUSSION... /issued 1244 PM CDT Thu Jul 15 2021/

AVIATION...

VFR conditions will mostly prevail across the terminals into the
evening with the exception being brief IFR visibilities and MVFR
ceilings with scattered thunderstorms moving in from the south.
Scattered thunderstorms are expected this afternoon and will
quickly diminish after 02Z. Some IFR ceilings will be possible for
Lufkin in the 06Z-15Z timeframe on Friday as a stratus deck
develops. Hinted also at the stratus deck getting into Shreveport,
Longview, and Tyler with MVFR ceilings during the pre-dawn hours.
Otherwise, VFR conditions can be expected after storms diminish
tonight. Winds can be expected to be southerly at 5-10kts through
the TAF period. /04-Woodrum/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  93  75  93 /  30  50  30  40
MLU  73  92  74  92 /  10  60  20  50
DEQ  72  90  72  92 /  10  40  30  50
TXK  75  92  76  93 /  20  40  40  40
ELD  72  92  72  91 /  10  50  30  50
TYR  75  90  75  93 /  20  30  10  20
GGG  73  91  74  92 /  30  40  20  30
LFK  74  91  74  92 /  30  40  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

04/15
Hazardous weather outlook, Jul 15, 5:44 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
544 AM CDT Thu Jul 15 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
544 AM CDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

More sea breeze showers and thunderstorms are expected today over
much of the region. The strongest of these storms will be capable
of producing gusty winds, frequent lightning, and heavy downpours.
However, no organized threat of severe weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Diurnally driven showers and thunderstorms will remain possible
on Friday and through the weekend. In addition, an upper level
disturbance will slowly migrate southwestward toward the region
with increasing chances for thunderstorms areawide, especially as
we move into early next week when a rare mid-summer cold front is
expected to shift south toward the Gulf coast. Some strong storms
may be capable of producing gusty winds and brief heavy downpours,
generally more likely during the hours of afternoon peak heating
although thunderstorms may also persist into the overnight hours.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through tonight.

19

In the hours before

Special weather statement, Jul 15, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
446 PM CDT Thu Jul 15 2021

LAZ019-020-022-152215-
Winn LA-La Salle LA-Grant LA-
446 PM CDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...LA SALLE AND
SOUTHEASTERN WINN PARISHES UNTIL 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Ball, or 21 miles north of Pineville, moving north at
25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jena, Olla, Midway, Urania, Pollock, Dry Prong, Tullos, Georgetown,
Nebo, Rogers, Catahoula Lake, Rochelle, Zenoria, Fishville and
Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3147 9211 3154 9262 3194 9258 3191 9209
TIME...MOT...LOC 2145Z 187DEG 20KT 3164 9240

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 5:19 PM CDTSpecial Weather StatementSHVCaldwell41 min
Jul 15, 6:16 PM CDTSpecial Weather StatementSHVBossier, Caddo44 min
Jul 15, 6:23 PM CDTSpecial Weather StatementSHVOuachita52 min
Jul 15, 5:30 PM CDTSpecial Weather StatementSHVUnion45 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.